Alert archive / Idaho / Wind Advisories in 2014
Wind Advisory 30, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Sep 3, 2014, 3:13 AM MDT. It took effect at Sep 3, 2014, 9:00 AM MDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Sep 3, 2014, 3:13 AM MDT (09:13 UTC)
- In effect from
- Sep 3, 2014, 9:00 AM MDT
- Expired
- Sep 3, 2014, 8:00 PM MDT
- In force
- 11 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
451 WWUS75 KPIH 030913 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 313 AM MDT WED SEP 3 2014 IDZ021-040200- /O.CAN.KPIH.LW.Y.0028.140903T1500Z-140904T0300Z/ /O.NEW.KPIH.WI.Y.0030.140903T1500Z-140904T0200Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT 313 AM MDT WED SEP 3 2014 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 8 PM MDT THIS EVENING... ...LAKE WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM MDT THIS EVENING. THE LAKE WIND ADVISORY HAS BEEN CANCELLED. * TIMING...A COLD FRONT WILL ARRIVE WEDNESDAY MORNING. GUSTY WINDS WILL ACCOMPANY THE FRONT AND PERSIST INTO THE EVENING. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * LOCATIONS INCLUDE...AMERICAN FALLS RESERVOIR...POCATELLO AND BLACKFOOT. * IMPACTS...BOATERS MAY ENCOUNTER ROUGH CHOP. * IMPACTS...LOCAL BLOWING DUST NEAR RECENTLY PLOWED FIELDS MAY REDUCE VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ020-040200- /O.NEW.KPIH.WI.Y.0030.140903T1500Z-140904T0200Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY 313 AM MDT WED SEP 3 2014 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM MDT THIS EVENING. * TIMING...A COLD FRONT WILL ARRIVE WEDNESDAY MORNING. GUSTY WINDS WILL ACCOMPANY THE FRONT AND PERSIST INTO THE EVENING. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH. * LOCATIONS INCLUDE...IDAHO FALLS...REXBURG AND RIGBY. * IMPACTS...DRIVERS OF HIGH PROFILE VEHICLES SHOULD BE ALERT TO STRONG GUSTY CROSS WINDS. * IMPACTS...LOCAL BLOWING DUST NEAR RECENTLY PLOWED FIELDS MAY REDUCE VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
720 WWUS75 KPIH 040203 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 803 PM MDT WED SEP 3 2014 IDZ020-021-040315- /O.EXP.KPIH.WI.Y.0030.000000T0000Z-140904T0200Z/ UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY... POCATELLO...BLACKFOOT 803 PM MDT WED SEP 3 2014 ...WIND ADVISORY HAS EXPIRED... WIND SPEEDS WILL CONTINUE TO DIMINISH THROUGH THE EVENING BECOMING NORTHEAST WITHIN THE SNAKE RIVER PLAIN AT 5 TO 10 MPH LATE TONIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Sep 3, 2:33 AM MDT, 40 minutes earlier.
Area forecast discussion, Sep 3, 2:33 AM MDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 233 AM MDT WED SEP 3 2014 .SHORT TERM...TODAY THROUGH FRIDAY. WE ARE STILL LOOKING AT A BREEZY WEDNESDAY ACROSS EASTERN IDAHO. A DRY COLD FRONT WILL SWING QUICKLY ACROSS THE REGION THIS MORNING. WE WILL SEE A LITTLE BIT OF MOISTURE SKIRT ALONG THE MONTANA BORDER AND THE UTAH BORDER TODAY FOR A SMALL INCREASE IN CLOUD...BUT THAT'S ABOUT IT. WINDS WILL PICK UP AREAWIDE BY MID MORNING AND CONTINUE THROUGH SUNSET. WE MAY SEE A VERY SLOW DROP OFF BY LATE AFTERNOON. SUSTAINED WINDS OF 10-20 MPH WILL BE COMMON...WITH 25-35 MPH ACROSS THE SNAKE PLAIN AND A FEW HIGHER PEAKS AND RIDGES. GUSTS IN THESE AREAS WILL BE IN THE 40S. WE WILL FORGO THE LAKE WIND ADVISORY AND INSTEAD ISSUE A TYPICAL WIND ADVISORY FOR THE SNAKE PLAIN...MINUS THE MAGIC VALLEY. EVEN IN AREAS WHERE WIND MIGHT COME IN JUST UNDER THE 30MPH THRESHOLD...WE ARE POTENTIALLY LOOKING AT IMPACTS RELATED TO BLOWING DUST. WE HAVE REACHED THAT TIME OF YEAR WHERE PEOPLE ARE PLOWING AND CUTTING HAY...ESPECIALLY NOW THAT WE HAVE ARE SEEING A GOOD STRETCH OF DRY DAYS. ON THE FLIP SIDE IT WILL BE COOLER AGAIN...IN SOME CASES 10 OR MORE DEGREES COOLER VS. YESTERDAY. SPLIT FLOW CONTINUES BEYOND TODAY...WITH THE MORE ACTIVE NORTHERN STREAM STAYING TO OUR NORTHEAST AND THE SOUTHERN END OF THIS PATTERN STARTING SET UP SHOP ALONG THE NORTHERN CALIFORNIA COAST. FOR THE MOST PART THE AREA WILL BE DRY EXCEPT CLOSER TO THE UTAH BORDER AND BEAR LAKE. THAT IS THE MOST LIKELY AREA FOR SEEING DAILY SURGES OF MOISTURE FOR A LITTLE MORE CLOUD COVER...BUT NOT ENOUGH AT THIS POINT TO TRIGGER ANY PRECIPITATION. WE SHOULD SEE SOME OCCASIONAL BUILDUPS ELSEWHERE BUT MAINLY IN THE AFTERNOON/EVENING TIMEFRAME. WE WILL SEE OVERALL LIGHTER AND WINDS OUT OF THE NORTH OR DOWNVALLEY. INTERESTINGLY ENOUGH...WE MAY HAVE TO WATCH OUT FOR LAKE WIND IMPACTS BASED ON THIS PATTERN. HIGHS WILL BE IN THE 60S TO MID 70S FOR THE VALLEYS AND 50S IN THE MOUNTAINS. LOWS WILL BE PRETTY CHILLY ALSO. EXPECT 20S AND 30S IN MANY LOCATIONS WITH LOW/MID 40S ACROSS PORTIONS OF THE LOWER SNAKE PLAIN...MAGIC VALLEY AND SOUTHERN VALLEYS. WHILE NOT A WIDESPREAD ISSUE...WE MIGHT HAVE SOME POCKETS OF FROST OR FREEZE CONDITIONS. KEYES .LONG TERM...FRIDAY NIGHT THROUGH NEXT WEDNESDAY. THE MODELS ARE STILL STRUGGLING WITH WHAT TO DO WITH THE NEXT SYSTEM TO COME ACROSS THE WEST EARLY NEXT WEEK. WE SHOULD SEE THE FLOW AHEAD OF THE INITIAL WAVE ALONG THE COAST TURN MORE SOUTH OR SOUTHWEST. THIS WILL PULL SOME MOISTURE NORTHWARD ACROSS ALL OF EASTERN IDAHO. THE GFS IS STILL STICKING WITH SHOWERS AND STORMS MAINLY ACROSS THE CENTRAL MOUNTAINS AND UPPER SNAKE HIGHLANDS. THE ECMWF IS STICKING TO ITS STORY OF STORMS MOSTLY ACROSS THE EASTERN HIGHLANDS. THEREFORE...WE WILL STICK WITH THE PREVIOUS FORECAST AND A SLIGHT CHANCE OF SHOWERS OR STORMS ACROSS ALL OF THOSE AREAS AND DRY ELSEWHERE. IT SHOULD WARM UP DURING THIS PERIOD AS WELL. THINGS GET EVEN MORE COMPLICATED AND OUT OF SORTS FOR EARLY NEXT WEEK. THE GFS IS NOW SHOWING A DEEPER AND MORE BROAD SYSTEM DROPPING OUT CANADA...AND ACTUALLY LEAVING THE INITIAL LOW ACROSS CALIFORNIA. THE ECMWF WANTS TO HAVE A MORE ELONGATED SYSTEM SWING IN AND COLLECT THAT LOW AS IT MOVES ACROSS THE WEST. THIS VERSION OF THE GFS IS ALSO DRIER THAN THE PREVIOUS RUNS AND ALSO DRIER THAN THE ECMWF. WE DECIDED TO NOT MAKE ANY REAL CHANGES TO THAT TIMEFRAME...LEAVING IT WITH A SLIGHT CHANCE OF MOUNTAIN SHOWERS AND STORMS. WE SHOULD BE COOLER WITH INCREASING WINDS AS WELL. KEYES && .AVIATION...VFR CONDITIONS WILL CONTINUE THROUGH THURSDAY...THE EXCEPTION WILL BE LOCAL BLOWING DUST FROM ANY RECENTLY PLOWED FIELDS. STRONG COLD FRONT WILL MOVE THROUGH EASTERN IDAHO EARLY WEDNESDAY AND EXPECT WINDS ON THE ORDER OF 20 TO 25 KNOT SUSTAINED WITH GUSTS 30 TO 40 AT IDA...PIH AND BYI DURING THE DAY. WINDS WILL DIE DOWN WEDNESDAY NIGHT. GK/RS && .FIRE WEATHER...MAIN IMPACT WILL BE STRONG COLD FRONT MOVING THROUGH EASTERN IDAHO ABOUT 0600 TO 0700 MDT. STRONG WESTERLY SURFACE PRESSURE GRADIENT WILL PUSH THE WINDS THROUGH THE DAY. EXPECT WINDS GUSTS OF 30 TO 40 MPH MAINLY IN ZONES 410..425...413...AND 427 DURING THE DAY ON WEDNESDAY. MINIMUM HUMIDITY WILL BE IN THE 14 TO 18 PERCENT RANGE. FUELS REMAIN NON CRITICAL. WINDS WILL DIE DOWN WEDNESDAY NIGHT WITH BENIGN CONDITIONS THURSDAY. GK/RS && .PIH WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 9 AM THIS MORNING TO 8 PM MDT THIS EVENING IDZ020-021. &&
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.